MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM; CATHETER, PERCUTANEOUS
Catalog Number ASK-45703-AKP1A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
Customer complaint reports: the pa reported no issues placing the line.The wire went in smoothly and came out smoothly.The post-procedure chest x-ray showed retained wire in the ra.The pa found the wire and it appeared that it uncoiled and broke off inside the patient.The patient needed to be transferred to a tertiary care center for possible ir intervention for removal.Additional information was requested but was not available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Additional information received 18-sep-2023 indicates the patient "remains critically ill due to multiple medical conditions both acute and chronic" and that there was no evidence of harm or injury.It was also reported that "pt was transferred from our hospital (community hospital) to tertiary care center for removal of retained guidewire.Ir utilized fluoroscopy and snare to remove guidewire in its entirety." the actual device was not returned; however, the customer provided two photos for analysis.The complaint of guidewire separated during use was able to be confirmed by the photos and customer report.Both photos revealed x-ray images of the patient with a retained foreign body in the vascular system, however, no conclusions about the cause of the damage could be made from the photos alone.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed based on a potential lot from sales history with one finding.It was determined that the finding is not relevant to the reported complaint issue.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.Warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section d.1.-brand name corrected to arrow multilumen pi cvc kit: 3l 7 fr x 20 cm section d.2.-catalog# corrected to ask-45703-akp1a.
 
Event or Problem Description
Customer complaint reports: the pa reported no issues placing the line.The wire went in smoothly and came out smoothly.The post-procedure chest x-ray showed retained wire in the ra.The pa found the wire and it appeared that it uncoiled and broke off inside the patient.The patient needed to be transferred to a tertiary care center for possible ir intervention for removal.

Brand Name
ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17756757
Report Number9680794-2023-00653
Device Sequence Number7210490
Product Code DQY
UDI-Device Identifier30801902119644
UDI-Public30801902119644
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-45703-AKP1A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown